Combination of sand like substance as well as grainy salt like substance underneath top layer of skin. Anyone else experience with PBC?

Hi all! Previously I was diagnosed with seborrheic dermatitis. However after several dermatologist visits & trying the expensive prescribed shampoos and scalp oils the dermatologist informed me that the extremely dry, dandruff, and something that feels like a combination of sand and grains of salt was coming from somewhere else other than my scalp. The dermatologist also stated that these were only sensations. In my opinion it is much more than sensations. This stuff is actually coming out of my pores. More so when I force it out by squeezing or scratching. It has consumed my entire body, from scalp to bottom of feet.. This is driving me crazy. I spend most of my day and most of my night pushing, scratching this mess from under my top layer of skin.

Does anyone think that this is a part of PBC or could it be something else. I was just recently diagnosed as having PBC.

Thanks in advance for your response..

9 Replies

oldestnewest
  • Poor You, it must be awful, I'm very sorry for You. Surely it can be of PBC. Sg good: if this sympthom you have so strongly, there is a chance, that some of also not pleasent sympthoms will not visit You. Keep better!

  • Thank you gizocsi

  • sorry I cannot help you with this problem. my daughter has psorisis (excuse spelling) but that is all on the outside of her skin. Hope that you get sorted out soon. Take Care.

  • Thanks Ellanvannin

  • I think I would go back to the dermatologist and show him what happens if I was you. He might be able to send some of the stuff that comes out off for analasis and get you some answers. its not something that I have experienced but for your sake needs sorting out.

  • I have this too, 6 dermatologists (at 180 a pop, my insurance won't cover it) and most will not even look at any matter you have collected, 3 have told me I am doing this to myself...I have yet to meet a dermatologist who's salary is justified.

    I have other health problems that will be resolved hopefully within a few months, I was given both HepC and MRSA during chemo for late stage cancer (clinic re-used chemo port access needles, hard to believe but true). I hope to rebuild immune system somehow...MRSA is now silent and I begin treatment for HepC and perhaps after that my body can fight this.

    The reason I responded to your well meaning comment is that a dermatologist is about the worst thing you can do, despite HIPAA laws, they do communicate with one another about their patients, now each time I see my PCP, cardiologist, oncologist, etc, the first thing they ask is ''why haven't you made/kept appt. with a psychiatrist?'' My answer: I have a counselor I talk to regularly (bi-monthly now, weekly thru chemo), there is no evidence that I have any depression issues.

    PCP wants to drug me out of my delusions re my skin, she at least will come out and say it. Perhaps after Hep is gone (along with the skin distress it brings), MRSA is in check, if this persists, I may take the drugs....just so I can pretend it isn't happening, like a dozen doctors.

  • My daughter has psoriasis too and recently after researching something for her, I came across something else which is the dermodex mite..... I read about this women who said she was losing a gritty sand type stuff from her scalp her dermatologist said it was nothing... but a second opinion found the dermodex mite which in certain illnesses can apparently get out of control and cause this symptom. It might be worth asking your dermotologist about this as it sounds similar to what you have?

  • Oh wonderful EAJSWW. Thank you very much. I will check dermodex out and consult my dermatologist.

    Had my first CT liver biopsy this morning. All went well and the people at the hospital were wonderful. Now waiting to see what my gastro doc's findings.

    Wishing all a blessed and wonderful weekend.

    And thanks again EAJSWW.

  • What did u ever find out?